# SDR CA160113012

- Difficulty date: January 4, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 44,141 hours
- System (JASC): 2720 · Rudder Control System
- Part: Bolt
- Part number: AN420
- Condition: Sheared
- Location: Rudder
- Part time: 44,142 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: C

## Discrepancy

(CAN) A METRO III WAS CONDUCTING A TAKE OFF WHEN THE CREW FELT THE AIRCRAFT PULL TO THE RIGHT IMMEDIATELY AFTER APPLICATION OF POWER. THEY REJECTED THE TAKEOFF, AND ATTEMPTED ANOTHER. ON THE SECOND ATTEMPT THE AIRCRAFT ACHIEVED MORE SPEED UNTIL AT APPROX. 40 KIAS THE AIRCRAFT VEERED RIGHT, AND DEPARTED THE RUNWAY. ONE PROPELLER CONTACTED A MARKER LIGHT ON THE RUNWAY EDGE AND THERE WAS NO OTHER DAMAGE. THIS AIRCRAFT HAD EXPERIENCED A RUNWAY EXCURSION ONE WEEK PRIOR ON LANDING, WHEN IT PULLED LEFT AND BECAME DIFFICULT TO CONTROL. A NUMBER OF NOSE WHEEL STEERING SYSTEM COMPONENTS WERE TESTED AND THE AIRCRAFT RETURNED TO SERVICE. TROUBLESHOOTING HAS BEEN ONGOING SINCE THE 04 JANUARY INCIDENT AS THE ENGINE AND PROPELLER HAVE BEEN REPLACED. ON 11 JANUARY AN AME WHEN CARRYING OUT TESTS OF THE STEERING SYSTEM AN AME NOTED THE RUDDER WAS NOT STREAMLINED WITH NEUTRAL PEDALS. UPON INVESTIGATION, THE AN4-20 BOLT SECURING THE PILOTS RUDDER BELLCRANK WAS SHEARED. UPON REMOVAL, THE LOWER BEARING (P/N BCP4W10) WAS DAMAGED BADLY. THE SHEARING OF THE BOLT AND THE DAMAGED BEARING CAUSED THE LH RUDDER CABLE TO GO SLACK, AND PULLED THE RH CABLE TIGHTER THUS MOVING THE RUDDER TO THE RIGHT. AS THE PILOTS PEDALS CONTROL THE ELECTRICAL NOSE WHEEL STEERING THIS ALSO WOULD HAVE CAUSED CONTROL DIFFICULTIES WITH THE STEERING ENGAGED. THE BOLT AND BEARING HAVE BEEN VIEWED BY THE COMPANY`S PMI AND THE TRANSPORTATION SAFETY BOARD HAS OFFERED TO INSPECT THE BOLT AND BEARING TO DETERMINE CAUSE. THE PARTS ARE BEING SHIPPED TO THE TSB LAB TODAY, JAN 13TH. FURTHER UPDATES WILL FOLLOW, INCLUDING A DETAILED SUMMARY OF MAINTENANCE, AND HISTORY ON THE PART.
